Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

July 22, 2015Floyd County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 22, 2015, 4:15 PM EDT for Floyd County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2015, 4:15 PM EDT (20:15 UTC)
Expired
Jul 22, 2015, 4:45 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Floyd County, GA

The radar

The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WWUS82 KFFC 222015
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT WED JUL 22 2015
 
GAZ019-020-222045-
BARTOW GA-FLOYD GA-
415 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF SHANNON...OR 4 MILES 
NORTH OF DOWNTOWN ROME...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...KINGSTON...SHANNON AND PINSON. 

LAT...LON 3429 8522 3439 8514 3432 8489 3420 8489
      3411 8502
TIME...MOT...LOC 2015Z 296DEG 20KT 3431 8514 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:57 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 22, 2:57 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT WED JUL 22 2015

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

SHORT TERM /TODAY THROUGH THURSDAY/... CURRENT RADAR LOOP SHOWS
SHOWERS WITH SOME ISOLATED THUNDERSTORMS MOVING INTO NW GA. WEAK
WEST TO NORTHWEST FLOW IS STILL EXPECTED TO BECOME A LITTLE MORE
ACTIVE OVER THE NEXT 24 HOURS. EXCEPTING TO SEE MORE AREAL COVERAGE
TODAY THAN YESTERDAY WITH THE PRECIPITATION BUT THURSDAY APPEARS TO
BE OUR MOT ACTIVE DAY. DEEPER MOISTURE OVER TN WILL CONTINUE TO SINK
SOUTH INTO GA THROUGH THU AFTERNOON BRINGING A STRONGER SHORT WAVE
AND LIKELY POPS TO THE STATE. ALSO EXPECTING INCREASED INSTABILITY
SO THE MARGINAL RISK AREA SPC HAS OVER ALMOST THE ENTIRE STATE FOR
DAY 2 STILL LOOKS GOOD.  PERSISTENCE ON TEMPS ACROSS CENTRAL GA
LOOKS GOOD WITH SLIGHTLY COOLER TEMPS ACROSS NORTH GA. COOLER TEMPS
CWA WIDE ON THURSDAY DUE TO ADDITIONAL CLOUDS AND PRECIP.

01

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

NOT MANY CHANGES TO THE PREVIOUS LONG TERM FORECAST. FOR FRIDAY...LARGE
SCALE SYNOPTIC PATTERN WILL BE DOMINATED BY BROAD MID-LEVEL
RIDGING OVER THE SOUTHERN PLAINS...SUPPORTING NORTHWEST FLOW
ALOFT ACROSS THE SOUTHEAST US. A WEAK DISTURBANCE WITHIN THIS
FLOW WILL INTERACT WITH A NEARLY STATIONARY SURFACE BOUNDARY TO
PROVIDE A FOCUS FOR CONVECTIVE DEVELOPMENT...PARTICULARLY ACROSS
THE CENTRAL PORTION OF THE CWA DURING THE AFTERNOON. MEANWHILE...DRIER
AIR WILL BEGIN TO FILTER INTO THE NORTHERN PORTION OF THE CWA.

SATURDAY AND SUNDAY...RELATIVELY TRANQUIL WEATHER EXPECTED AS
SURFACE HIGH PRESSURE RIDGES DOWN THE SPINE OF THE APPALACHIANS
AND H5 RIDGE BEGINS TO BUILD SLIGHTLY EAST OVER THE SOUTHEAST.
RELATIVELY DRIER AIR /PW VALUES 1-1.50INCHES/ SHOULD SUPPRESS
WIDESPREAD CONVECTION...BUT CANNOT RULE OF A FEW DIURNALLY
ENHANCED THUNDERSTORMS WITH THE CONTINUED WARM TEMPERATURES.

MONDAY THROUGH WEDNESDAY...EXPECT A GRADUAL INCREASE IN MOISTURE
DURING THIS PERIOD. POTENT TROUGH MOVING ACROSS NORTHERN ROCKIES
WILL FLATTEN THE PERSISTENT H5 RIDGE AND GENERATE MINOR
PERTURBATIONS IN THE MID LEVEL FLOW PATTERN. GFS AND ECMWF
BOTH INDICATE RIDGE WILL SUPPRESS WIDESPREAD PRECIPITATION FOR
THE MOST PART MONDAY AND TUESDAY...BUT DO EXPECT THESE
DISTURBANCES TO AFFECT THE AREA BY MID WEEK. THEREFORE...EXPECT
POPS TO INCREASE BY WEDNESDAY. WILL ALSO CONTINUE TO MONITOR THE
POTENTIAL FOR A PSUEDO-TROPICAL DISTURBANCE DEVELOPING OFF THE
EAST COAST OF FLORIDA AT THE END OF THE PERIOD...AS INDICATED BY
THE ECMWF.

KOVACIK

&&

.AVIATION...
18Z UPDATE... NO MAJOR CHANGES TO THE FORECAST. VFR CONDITIONS WILL
CONTINUE EXCEPT IN AND AROUND CONVECTIVE DEVELOPMENT THIS AFTERNOON
AND THU AFTERNOON. WINDS EXPECTED TO STAY OUT OF THE NW AT 10KT OR
LESS. NO RESTRICTIONS TO VSBYS EXCEPT IN AND AROUND TSRA ACTIVITY.

//ATL CONFIDENCE...
18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  92  73  91 /  40  50  40  40
ATLANTA         75  89  73  91 /  40  50  40  50
BLAIRSVILLE     69  85  66  86 /  50  60  40  30
CARTERSVILLE    74  87  73  92 /  50  60  40  30
COLUMBUS        77  93  75  93 /  40  50  50  50
GAINESVILLE     72  90  72  90 /  40  60  40  30
MACON           75  94  75  94 /  40  50  50  50
ROME            73  89  72  92 /  50  60  40  30
PEACHTREE CITY  73  90  73  92 /  40  50  40  50
VIDALIA         77  95  76  94 /  40  50  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MARION...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PULASKI...
SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...01
LONG TERM....KOVACIK
AVIATION...01
Hazardous weather outlook, Jul 22, 11:54 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT WED JUL 22 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1154 AM EDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL GEORGIA THIS
AFTERNOON INTO EARLY EVENING.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...
MAX HEAT INDICES OF 103 TO 109 CAN BE EXPECTED. REFER TO THE HEAT
ADVISORY /ATLNPWFFC/ FOR MORE INFORMATION.

GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL...CAN BE
EXPECTED WITH ANY STRONG THUNDERSTORMS. ISOLATED STORMS COULD
BE SEVERE AND PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HEAT INDICES AROUND 105 WILL BE POSSIBLE OVER PORTIONS OF CENTRAL
GEORGIA ON THURSDAY.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY.
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH TUESDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS...
FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 22, 3:45 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT WED JUL 22 2015

GAZ001-222015-
DADE GA-
345 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 415 PM
EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JASPER...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...CLOUDLAND CANYON STATE PARK...MORGANVILLE...COLE CITY...NEW
ENGLAND...WILDWOOD...HOOKER AND STEPHENSVILLE.

LAT...LON 3498 8536 3495 8538 3487 8544 3482 8545
      3481 8546 3483 8549 3488 8559 3497 8560
      3498 8560
TIME...MOT...LOC 1945Z 289DEG 24KT 3502 8562
Special weather statement, Jul 22, 4:13 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT WED JUL 22 2015

GAZ001>003-222045-
DADE GA-CATOOSA GA-WALKER GA-
413 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA AND WALKER
COUNTIES UNTIL 445 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF A  LINE OF STRONG THUNDERSTORMS EXTENDING FROM
LOOKOUT MOUNTAIN TO NEAR CHATTANOOGA VALLEY TO NEAR TRENTON...AND
MOVING SOUTHEAST AT 35 MPH.

  HAZARD...WINDS UP TO 40 MPH.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...RINGGOLD...FORT OGLETHORPE...ROSSVILLE...CHICKAMAUGA...
LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...LA FAYETTE...LAKEVIEW...
CHATTANOOGA  VALLEY...GRAYSVILLE...BLUE SPRING...BOYNTON...NOBLE...
CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...BEAUMONT...INDIAN
SPRINGS...ROCK SPRING AND LINWOOD.

LAT...LON 3487 8505 3486 8506 3482 8507 3481 8512
      3482 8513 3477 8515 3474 8516 3473 8518
      3469 8534 3484 8552 3488 8543 3498 8538
      3499 8499
TIME...MOT...LOC 2012Z 299DEG 32KT 3497 8534 3487 8539 3483 8557
Special weather statement, Jul 22, 4:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT WED JUL 22 2015

GAZ019-020-222045-
BARTOW GA-FLOYD GA-
415 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF SHANNON...OR 4 MILES
NORTH OF DOWNTOWN ROME...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...KINGSTON...SHANNON AND PINSON.

LAT...LON 3429 8522 3439 8514 3432 8489 3420 8489
      3411 8502
TIME...MOT...LOC 2015Z 296DEG 20KT 3431 8514

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:24 PM EDTSpecial Weather StatementFFCMeriwether36 min
Jul 21, 8:36 PM EDTSpecial Weather StatementFFCClayton, Fayette, Spalding24 min
Jul 21, 8:55 PM EDTSpecial Weather StatementFFCHarris35 min
Jul 21, 8:59 PM EDTSpecial Weather StatementFFCSpalding31 min
Jul 21, 9:19 PM EDTSpecial Weather StatementFFCHeard26 min
Jul 21, 9:29 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 21, 9:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Jul 21, 9:59 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 22, 4:02 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 34 more16 hr
Jul 22, 3:45 PM EDTSpecial Weather StatementFFCDade30 min
Jul 22, 4:13 PM EDTSpecial Weather StatementFFCCatoosa, Walker32 min
Jul 22, 4:40 PM EDTSpecial Weather StatementFFCCobb35 min
Jul 22, 4:45 PM EDTSpecial Weather StatementFFCWhitfield30 min
Jul 22, 5:07 PM EDTSpecial Weather StatementFFCMurray38 min
Jul 22, 5:16 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray44 min
Jul 22, 5:31 PM EDTSpecial Weather StatementFFCCrisp29 min
Jul 22, 5:41 PM EDTSpecial Weather StatementFFCGordon34 min
Jul 22, 5:52 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Pickens38 min
Jul 22, 6:13 PM EDTSpecial Weather StatementFFCPickens32 min
Jul 22, 6:17 PM EDTSpecial Weather StatementFFCHarris, Troup28 min
Jul 22, 6:32 PM EDTSpecial Weather StatementFFCDouglas28 min
Jul 22, 6:47 PM EDTSpecial Weather StatementFFCHarris28 min
Jul 22, 6:59 PM EDTSpecial Weather StatementFFCClayton31 min
Jul 22, 7:25 PM EDTSpecial Weather StatementFFCTalbot35 min
Jul 22, 7:32 PM EDTSpecial Weather StatementFFCClayton28 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.